Missouri, 2012Flash Flooding and Flooding in Missouri, April 14, 2012
April 14, 2012 · NWS SGF · 9 events in 6 counties and zones
A stalled out front combined with several upper level disturbances moving across the Ozarks produced several rounds of thunderstorms which produced heavy rainfall and caused flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled out front combined with several upper level disturbances moving across the Ozarks produced several rounds of thunderstorms which produced heavy rainfall and caused flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 13, 11:21 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 13, 11:21 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1221 AM CDT SAT APR 14 2012
...UPDATE TO AVIATION...
.UPDATE...
THUNDERSTORMS CONTINUE TO INCREASE IN AREAL COVERAGE THIS EVENING
AS A LOW LEVEL JET STRENGTHENS AND NOSES INTO THE REGION. WE HAVE
HAD ONE SUPERCELL DEVELOP AND TRACK ACROSS NORTHERN LAWRENCE
COUNTY. THIS CELL HAS PUT DOWN HAIL UP TO THE SIZE OF TENNIS
BALLS. LARGE HAIL OF THIS MAGNITUDE WILL BE THE EXCEPTION RATHER
THAN THE RULE DUE TO THE EXPECTED WIDESPREAD COVERAGE OF STORMS.
EVEN AS THIS DISCUSSION IS BEING WRITTEN...A BAND OF CONVECTION IS
BEGINNING TO OVERTAKE THE SUPERCELL AND SHOULD RESULT IN A
WEAKENING TREND.
WITH THAT BEING SAID...ENOUGH INSTABILITY AND LARGE SCALE SHEAR
WILL REMAIN PRESENT OVERNIGHT FOR A LARGE HAIL THREAT. THINK HALF
DOLLARS WILL BE THE HIGH END FOR HAIL SIZE ONCE THIS INITIAL
SUPERCELL BEGINS TO WEAKEN. WE WILL HAVE TO WATCH FOR ANY LINE
SEGMENTS FOR STRAIGHT LINE WIND POTENTIAL LATER TONIGHT. UP TO
THIS POINT...WIND REPORTS HAVE BEEN LACKING DUE TO POOR LOW LEVEL
THETA-E DIFFERENTIALS. THIS HAS ALSO LIMITED TORNADO POTENTIAL AS
STORMS HAVE BEEN VERY OUTFLOW DEFICIENT.
IT STILL APPEARS THAT THE GREATEST COVERAGE OF THUNDERSTORMS
TONIGHT WILL BE ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR.
THIS IS WHERE THE GREATEST THETA-E ADVECTION AND MOISTURE
TRANSPORT WILL PERSIST. WE WILL HAVE TO WATCH HYDRO ACROSS THIS
AREA GIVEN THE EXPECTED THUNDERSTORM COVERAGE.
SCHAUMANN
&&
.DISCUSSION...
THE MAIN FORECAST FOCUS WILL BE THE STRONG STORM SYSTEM THAT WILL
IMPACT THE REGION THROUGH THIS WEEKEND. SEVERE WEATHER AND
FLOODING POTENTIAL HIGHLIGHTED THE CONCERNS THROUGH SUNDAY.
CURRENTLY...WATER VAPOR IMAGERY INDICATES A BROAD UPPER LEVEL LOW
HAS JUST ABOUT MADE IT ONSHORE IN CALIFORNIA. AT THE
SURFACE...WEAK LOW PRESSURE WAS JUST BEGINNING TO DEVELOP ACROSS
EASTERN COLORADO...WITH A SECOND LOW ACROSS SOUTHEASTERN NEW
MEXICO. A DRY LINE WAS BEGINNING TO SHARPEN UP ACROSS WESTERN
TEXAS...WITH A STATIONARY FRONTAL BOUNDARY EXTENDING FROM WEST
TEXAS INTO CENTRAL KANSAS. SCATTERED THUNDERSTORMS WERE ALREADY
BEGINNING TO DEVELOP JUST TO THE EAST OF THAT FRONTAL BOUNDARY AS
A LOW LEVEL JET WAS REFOCUSING OUT ACROSS THE SOUTHERN PLAINS.
AS WE HEAD INTO TONIGHT...THAT LOW LEVEL JET WILL STRENGTHEN AND
VEER TOWARDS SOUTHWEST MISSOURI. SHOWERS AND THUNDERSTORMS WILL
THEREFORE INCREASE IN AREAL COVERAGE THIS EVENING AND SHIFT INTO
THE OZARKS. CURRENT THINKING IS THAT THE GREATEST COVERAGE AS WE
HEAD INTO THIS EVENING AND THE OVERNIGHT PERIOD WILL BE ALONG AND
NORTH OF THE INTERSTATE. ALTHOUGH THE HEAVIEST RAINFALL IS
EXPECTED ACROSS PORTIONS OF SOUTHEASTERN KANSAS AND WEST CENTRAL
MISSOURI...WE WILL HAVE TO WATCH AREAS A BIT FURTHER EAST THAT SAW
HEAVY RAINFALL THIS MORNING. AFTER COORDINATING WITH SURROUNDING
OFFICES...WE DECIDED AGAINST A FLASH FLOOD WATCH FOR NOW.
MEANWHILE...INSTABILITY AND LARGE SCALE SHEAR WILL BEGIN TO
INCREASE AFTER 00Z. THINK THERE WILL BE A LARGE HAIL RISK FOR
MUCH OF TONIGHT AS MID AND UPPER LEVEL WESTERLIES INCREASE. THE
WIND THREAT WILL BE CONDITIONAL ON ANY LINE SEGMENTS THAT COME IN
FROM KANSAS AND OKLAHOMA. ALTHOUGH COLD POOL POTENTIAL IS NOT ALL
THAT GREAT...THERE DOES APPEAR TO BE A SIGNAL FOR SHEAR/COLD POOL
BALANCE POTENTIAL. THUS...HAVE MAINTAINED A WIND THREAT IN THE
HAZARDOUS WEATHER OUTLOOK.
THESE STORMS SHOULD CONTINUE TO IMPACT PORTIONS OF CENTRAL
MISSOURI EARLY SATURDAY MORNING...BEFORE SHIFTING OUT OF THE AREA
BY EARLY AFTERNOON. IT IS QUITE POSSIBLE THAT MANY AREAS REMAIN
DRY FOR MUCH OF SATURDAY INTO SATURDAY EVENING. THE MAIN ISSUE ON
SATURDAY MAY ACTUALLY BE NON THUNDERSTORMS WINDS. STRONG AND GUSTY
SOUTHERLY WINDS WILL DEVELOP BY MID TO LATE MORNING AS LOW
PRESSURE CONTINUES TO TAKE SHAPE ACROSS EASTERN COLORADO.
SEVERE STORMS ARE THEN EXPECTED TO ERUPT ACROSS CENTRAL
KANSAS/OKLAHOMA BY EARLY SATURDAY EVENING AS HEIGHT FALLS
OVERSPREAD THE DRY LINE. THIS DRY LINE WILL SLOWLY MOVE EAST
SATURDAY NIGHT...AND WILL LIKELY APPROACH THE KANSAS/MISSOURI
STATE LINE AROUND SUNRISE. OUR INITIAL CONCERNS FOR LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING WILL BE THE FATE OF THE CONVECTION
THAT DEVELOPS TO OUR TO WEST. ALTHOUGH LARGE SCALE SHEAR WILL BE
PLENTIFUL...INSTABILITY WILL BE WANING AS WE HEAD TOWARDS SUNRISE
ON SUNDAY. DID MAINTAIN A THREAT FOR SOME LARGE HAIL AND DAMAGING
WINDS ACROSS FAR WESTERN MISSOURI AND SOUTHEASTERN KANSAS TO COVER
THE REMNANTS OF THE ACTIVITY COMING IN FROM THE WEST.
THE GREATER SEVERE THREAT MAY UNFOLD FROM SUNDAY AFTERNOON INTO
SUNDAY EVENING AS THAT DRY LINE SLOWLY MARCHES EAST ACROSS THE
AREA. THE BIGGEST QUESTION REGARDING SEVERE POTENTIAL REMAINS THE
AMOUNT OF INSTABILITY THAT WILL BE PRESENT AHEAD OF THE DRY LINE.
MODELS CONTINUE TO BE ON THE LOW SIDE WITH THE INSTABILITY...BUT
THIS MAY BE UNDERDONE IF CONVECTION COMING IN FROM THE WEST DOES
NOT MATERIALIZE OR FIZZLES OUT. SUPERCELL THUNDERSTORMS WOULD BE A
DISTINCT POSSIBILITY IF THE INSTABILITY MATERIALIZES AS STORM
MOTIONS WOULD CARRY THESE CELLS OFF THE DRY LINE. NON THUNDERSTORM
WINDS WILL ALSO BE A CONCERN ON SUNDAY AS THAT SURFACE LOW PULLS
NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY. WE WILL ALSO HAVE TO
WATCH HYDRO AS AREAS THAT RECEIVE MULTIPLE ROUNDS OF STORMS OVER
THE NEXT COUPLE OF DAYS COULD SEE SOME LOCALIZED FLOODING.
STORMS WILL THEN END FROM NORTHWEST TO SOUTHEAST SUNDAY EVENING AS
A PACIFIC COLD FRONT OVERTAKES THE DRY LINE. DRY WEATHER IS
EXPECTED FOR MUCH OF NEXT WEEK AS WE SLIP INTO A WEST-NORTHWEST
FLOW ALOFT. MEDIUM RANGE MODELS DO BRING A WEAK UPPER LEVEL SHORT
WAVE TROUGH THROUGH THE REGION AROUND MIDWEEK. THIS ONE LOOKS LIKE
IT WILL BE MOISTURE STARVED. ANOTHER SHORT WAVE TROUGH IS THEN
PROGGED TO MOVE ACROSS THE REGION LATE NEXT WEEK. THIS ONE MAY
HAVE A BIT MORE MOISTURE TO WORK WITH. AFTER A BRIEF RETURN TO
NEAR NORMAL TEMPERATURES EARLY NEXT WEEK...TEMPERATURES WILL WARM
TO SLIGHTLY ABOVE NORMAL VALUES FROM MID TO LATE WEEK.
SCHAUMANN
&&
.AVIATION...
/ISSUED 1213 AM CDT SAT APR 14 2012/
FOR THE 14/0600Z KSGF/KJLN/KBBG TAFS...AREAS OF THUNDERSTORMS OVER
THE PLAINS ARE EXPECTED TO BECOME MORE NUMEROUS
OVERNIGHT...ESPECIALLY AT KJLN AND KSGF AND POINTS NORTH AS THE
LOW LEVEL JET KICKS BACK IN/STRENGTHENS OVERNIGHT. EXPECT MVFR OR
BRIEF IFR CONDITIONS WITH TSTMS. ATTM...IT LOOKS LIKE THE BEST
CHANCES FOR STORMS WILL BE TOWARD 10Z-12Z...THEN PERSISTING
THROUGH 18Z...WITH A BREAK IN SHOWERS/TSTMS EXPECTED AFTER 18Z
WITH IMPROVING CEILINGS. STRONG SOUTH WINDS ARE EXPECTED TO
DEVELOP SAT WITH A TIGHTENING PRESSURE GRADIENT...BUT CLOUD COVER
MAY LIMIT STRONGER GUSTS...HOWERVER...30KT+ GUSTS WILL BE POSSIBLE
AT KJLN WITH ANY BREAKS IN CLOUD COVER.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR MOZ055>058-
066>071-077>081-088-089.
KS...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR KSZ073-097-
101.
&&Hazardous weather outlook, Apr 13, 8:35 PM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
935 PM CDT FRI APR 13 2012
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150245-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
935 PM CDT FRI APR 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED...
ELEVATED HAIL RISK.
ELEVATED THUNDERSTORM WIND DAMAGE RISK.
ELEVATED FLOODING RISK.
SIGNIFICANT LIGHTNING RISK.
DISCUSSION...
THUNDERSTORMS WILL PERSIST FOR THE REMAINDER OF TONIGHT
ACROSS THE OUTLOOK AREA. THE MOST NUMEROUS STORMS WILL OCCUR
ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. HAIL TO THE
SIZE OF HALF DOLLARS...FREQUENT LIGHTNING STRIKES...AND
HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS.
WIND GUSTS FROM 50 TO 60 MPH WILL ALSO BE POSSIBLE...
ESPECIALLY WITH ANY LINE SEGMENTS. THE THREAT FOR SEVERE
STORMS WILL REMAIN LIMITED ACROSS SOUTH CENTRAL MISSOURI
TONIGHT.
THERE WILL ALSO BE AN ELEVATED THREAT FOR FLASH FLOODING FOR
AREAS NORTH OF THE INTERSTATE 44 CORRIDOR...WHERE A FLASH
FLOOD WATCH IS IN EFFECT UNTIL EARLY SATURDAY MORNING. THERE
IS ALSO A LIMITED THREAT FOR FLOODING ALONG THE
INTERSTATE 44 CORRIDOR.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A CLUSTER OF THUNDERSTORMS WILL EXIT OUT OF CENTRAL MISSOURI
SATURDAY MORNING. THE MAIN THREAT WITH THESE STORMS WILL BE
FREQUENT LIGHTNING STRIKES...HAIL TO THE SIZE OF NICKELS...
AND HEAVY RAINFALL. THE HEAVY RAINFALL COULD LEAD TO FLASH
FLOODING ACROSS CENTRAL MISSOURI.
THUNDERSTORMS ARE THEN EXPECTED TO SPREAD INTO EXTREME
SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI LATE SATURDAY
NIGHT. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH
THE MAIN SEVERE THREATS BEING HAIL TO THE SIZE OF HALF
DOLLARS AND WIND GUSTS TO 60 MPH.
SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL THEN BE
POSSIBLE ACROSS THE OUTLOOK AREA SUNDAY AND SUNDAY NIGHT. LARGE
HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL WILL BE THE
PRIMARY RISKS WITH THESE STORMS. THE THREAT FOR ANY TORNADOES
LOOKS LIMITED AT THIS TIME...BUT THAT THREAT MAY INCREASE IF
GREATER AMOUNTS OF INSTABILITY CAN BE REALIZED. AT THIS TIME...
THE MAIN THREAT FOR SEVERE STORMS APPEARS THAT IT WILL EXIST
FROM SUNDAY AFTERNOON INTO SUNDAY EVENING ALONG AND EAST OF A
LAKE OF THE OZARKS TO TABLE ROCK LAKE LINE.
THE LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO SOME FLASH
FLOODING ON SUNDAY ACROSS THE OUTLOOK AREA.
MEANWHILE...GUSTY NON THUNDERSTORM WINDS WILL CONTINUE THROUGH
SUNDAY. SOUTHERLY WIND GUSTS OVER 30 MPH ARE EXPECTED...
ESPECIALLY ON SATURDAY WHERE WINDS MAY GUST TO AROUND 40 MPH AT
TIMES. BOATERS ON AREA LAKES SHOULD USE EXTRA CAUTION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR THE REMAINDER OF
TONIGHT...GENERALLY ALONG AND NORTH OF THE INTERSTATE 44
CORRIDOR.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SCHAUMANN
In the hours before
Local storm report, Apr 13, 7:46 PM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 4 ENE RED OAK 37.25N 93.94W
04/13/2012 E1.75 INCH LAWRENCE MO TRAINED SPOTTER
&&
JCOLUCCILocal storm report, Apr 13, 8:04 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL BATTLEFIELD 37.12N 93.37W
04/13/2012 M0.50 INCH GREENE MO LAW ENFORCEMENT
&&
MGRIFFINLocal storm report, Apr 13, 8:56 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST BOLIVAR 37.61N 93.41W
04/13/2012 E55 MPH POLK MO EMERGENCY MNGR
&&
MGRIFFINLocal storm report, Apr 13, 9:34 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 2 SSE FAIR PLAY 37.60N 93.56W
04/13/2012 POLK MO EMERGENCY MNGR
NUMEROUS LARGE LIMBS UP TO 6 INCHES IN DIAMETER WERE
ACROSS HIGHWAY 123
&&
MGRIFFINLocal storm report, Apr 13, 11:24 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1224 AM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL CRESTLINE 37.17N 94.70W
04/13/2012 M1.00 INCH CHEROKEE KS EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED QUARTER SIZED HAIL FALLING
IN CRESTLINE.
0615 PM HAIL SAGINAW 37.02N 94.47W
04/13/2012 E1.00 INCH NEWTON MO PUBLIC
0623 PM HAIL 1 SW DUENWEG 37.07N 94.43W
04/13/2012 E1.00 INCH JASPER MO PUBLIC
0720 PM HAIL AVILLA 37.20N 94.13W
04/13/2012 E0.88 INCH JASPER MO PUBLIC
0745 PM HAIL 4 ENE RED OAK 37.25N 93.94W
04/13/2012 E1.75 INCH LAWRENCE MO TRAINED SPOTTER
0745 PM HAIL 6 WNW MILLER 37.25N 93.94W
04/13/2012 E2.50 INCH LAWRENCE MO LAW ENFORCEMENT
SPOTTER REPORT RELAYED VIA LAWRENCE COUNTY.
0755 PM HAIL 5 N MILLER 37.29N 93.84W
04/13/2012 E1.25 INCH DADE MO AMATEUR RADIO
0803 PM HAIL 5 NW MILLER 37.27N 93.90W
04/13/2012 E1.25 INCH LAWRENCE MO AMATEUR RADIO
HAIL VARYING BETWEEN QUARTER AND HALF DOLLAR SIZED.
0837 PM HAIL WALNUT GROVE 37.41N 93.55W
04/13/2012 E0.75 INCH GREENE MO PUBLIC
0904 PM HAIL BATTLEFIELD 37.12N 93.37W
04/13/2012 M0.50 INCH GREENE MO LAW ENFORCEMENT
0930 PM TSTM WND DMG 2 SSE FAIR PLAY 37.60N 93.56W
04/13/2012 POLK MO EMERGENCY MNGR
NUMEROUS LARGE LIMBS UP TO 6 INCHES IN DIAMETER WERE
ACROSS HIGHWAY 123
0940 PM TSTM WND GST BOLIVAR 37.61N 93.41W
04/13/2012 E55.00 MPH POLK MO EMERGENCY MNGR
&&
DSASpecial weather statement, Apr 14, 12:11 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
111 AM CDT SAT APR 14 2012
MOZ055-056-069-140700-
BENTON MO-CAMDEN MO-MORGAN MO-
111 AM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...
SOUTHEASTERN BENTON AND SOUTHERN MORGAN COUNTIES UNTIL 200 AM CDT...
AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDWARDS...OR 15 MILES NORTHEAST OF
HERMITAGE...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL IS EXPECTED
WITH THIS STORM.
THIS STORM WILL BE NEAR...
7 MILES SOUTHEAST OF ZORA BY 120 AM CDT.
GRAVOIS MILLS BY 135 AM CDT.
6 MILES SOUTHEAST OF VERSAILLES BY 140 AM CDT.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS.
THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3830 9269 3806 9306 3806 9320 3815 9328
3850 9291
TIME...MOT...LOC 0611Z 230DEG 42KT 3814 9312
LINDENBERGFlash Flood, Morgan
- When
- April 14, 12:45 AM CST to 1:45 AM CST
- Where
- Morgan County, 5.27 mi SW of Zwanzig to 5.52 mi SW of Zwanzig
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.270, -92.990
Franklin Road was flooded with six to eight inches of water flowing over the roadway. Deer Ridge, Little Buffalo, and Ivy Ben Roads were also flooded due to high water.
Flash Flood, Maries
- When
- April 14, 12:48 AM CST to 1:48 AM CST
- Where
- Maries County, 2.28 mi WSW of Shantytown to 2.4 mi WSW of Shantytown
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.020, -92.090
Three feet of water was reported over Farm Road 624 along the Maries River.
Flash Flood, Pulaski
- When
- April 14, 1:32 AM CST to 2:32 AM CST
- Where
- Pulaski County, 2.58 mi ESE of Helm to 2.3 mi ESE of Helm
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.960, -92.110
A foot of water was reported flowing over Highway O along Jones Creek.
Flash Flood, Newton
- When
- April 14, 7:42 AM CST to 8:42 AM CST
- Where
- Newton County, Neosho to 0.04 mi WNW of Neosho
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 36.870, -94.370
Spring and Brook streets were closed in Neosho due to flooding.
Flash Flood, Jasper
- When
- April 14, 8:22 AM CST to 9:22 AM CST
- Where
- Jasper County, 0.55 mi E of Joplin to 0.67 mi E of Joplin
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 37.080, -94.510
Street flooding was reported near Newman and Prosperity roads in Joplin.
Flood, Morgan
- When
- April 14, 8:45 AM CST to 9:45 AM CST
- Where
- Morgan County, 1.76 mi SE of Excelsior to 1.54 mi SE of Excelsior
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.460, -92.700
Kelsey and Morgan roads were impassable due to high water.
Flood, Morgan
- When
- April 14, 8:50 AM CST to 9:50 AM CST
- Where
- Morgan County, 1.08 mi E of Florence to 1.39 mi E of Florence
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.580, -92.960
Route BB was closed due to high water.
Flood, Miller
- When
- April 14, 9:00 AM CST to 10:00 AM CST
- Where
- Miller County, 8.12 mi SE of Iberia to 7.83 mi SE of Iberia
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.030, -92.200
Route K was closed due to high water.
Flood, Miller
- When
- April 14, 9:00 AM CST to 10:00 AM CST
- Where
- Miller County, 0.88 mi NW of St Anthony to 0.92 mi NW of St Anthony
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.180, -92.290
Route A was closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, April 14 to 15, 20126 deaths · 29 injured · EF3 · 42 events
- Tornadoes and Flooding in Kansas, April 14 to 15, 201238 injured · $500 million · EF4 · 61 events
- Tornadoes and Flash Flooding in Iowa, April 14 to 15, 20122 injured · $7.3 million · EF2 · 104 events
- Tornadoes and Flash Flood in Kansas, April 14, 2012$160,000 · EF3 · 48 events
- Tornadoes and Flash Flooding in Nebraska, April 14 to 15, 2012$36 million · EF0 · 50 events
- Tornadoes and Flash Flooding in Nebraska, April 14, 2012$300,000 · EF2 · 38 events
- Tornadoes and Hail in Nebraska, April 14 to 15, 2012$11 million · EF0 · 34 events
- Tornadoes and Flood in Iowa, April 14 to 15, 20124 injured · EF2 · 14 events
- Tornado and Hail in Kansas, April 14 to 15, 2012$1.1 million · EF1 · 17 events
- Tornado and Hail in Iowa, April 14, 2012$50,000 · EF1 · 9 events
- Tornadoes and Hail in Kansas, April 14 to 15, 2012$20,000 · EF1 · 28 events
- Hail and Damaging Winds in Oklahoma, April 14, 2012$32,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 367316, 367317, 367318, 367319, 367320, 367321, 367322, 367323, 367324.